Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 29, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 23, 2011, 7:05 PM CDT for Logan County, Thomas County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 7:05 PM CDT (00:05 UTC)
- Expired
- May 23, 2011, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 7:16 PM CDT | HAIL 1.75 | 6 N Winona, KS | |
| May 23, 7:38 PM CDT | HAIL 1 | Monument, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS53 KGLD 240005
SVRGLD
KSC109-193-240100-
/O.NEW.KGLD.SV.W.0029.110524T0005Z-110524T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL KANSAS...
SOUTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 800 PM CDT
* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES NORTHWEST OF WINONA...AND WAS MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINONA...MONUMENT AND RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3909 10145 3914 10143 3914 10139 3921 10140
3927 10137 3906 10085 3880 10114
TIME...MOT...LOC 0005Z 308DEG 23KT 3914 10134
WIND...HAIL 60MPH 1.00IN
$$
0243 follow-up statements
390
WWUS53 KGLD 240018
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM MDT MON MAY 23 2011
KSC109-193-240100-
/O.CON.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/
THOMAS KS-LOGAN KS-
718 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOGAN AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 800 PM CDT...
AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR WINONA...AND WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
WINONA...MONUMENT AND RUSSELL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3909 10145 3914 10143 3914 10139 3921 10140
3927 10137 3906 10085 3880 10114
TIME...MOT...LOC 0018Z 308DEG 23KT 3912 10126
WIND...HAIL <50MPH 1.75IN
$$
024602
WWUS53 KGLD 240035
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT MON MAY 23 2011
KSC109-193-240100-
/O.CON.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/
THOMAS KS-LOGAN KS-
735 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LOGAN AND SOUTHWESTERN THOMAS COUNTIES UNTIL 800 PM CDT...
AT 733 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 6
MILES EAST OF WINONA...AND WAS MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MONUMENT....PAGE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3901 10125 3921 10140 3927 10137 3906 10085
3886 10107
TIME...MOT...LOC 0035Z 308DEG 23KT 3908 10113
WIND...HAIL <50MPH 1.75IN
$$
JERRYK216 WWUS53 KGLD 240046 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 646 PM MDT MON MAY 23 2011 KSC193-240056- /O.CAN.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/ THOMAS KS- 746 PM CDT MON MAY 23 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN THOMAS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3913 10131 3913 10103 3906 10085 3886 10107 TIME...MOT...LOC 0046Z 308DEG 23KT 3904 10106 $$ KSC109-240100- /O.CON.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/ LOGAN KS- 746 PM CDT MON MAY 23 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL LOGAN COUNTY UNTIL 800 PM CDT... AT 742 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF MONUMENT...AND WAS MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL LOGAN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3913 10131 3913 10103 3906 10085 3886 10107 TIME...MOT...LOC 0046Z 308DEG 23KT 3904 10106 WIND...HAIL 60MPH 1.75IN $$ 024
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:06 PM CDT, 59 minutes earlier.
Area forecast discussion, May 23, 6:06 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 506 PM MDT MON MAY 23 2011 .DISCUSSION... 259 PM MDT MON MAY 23 2011 EARLY AFTERNOON ANALYSIS OF IR IMAGERY/UPPER AIR DATA INDICATED MID/UPPER SHORTWAVE RIDGING OVER THE HIGH PLAINS THIS AFTERNOON WITH A BROAD MID/UPPER LOW CONTINUING TO TRANSLATE ONSHORE OVER THE WESTERN CONUS. WEAK SHORTWAVE TROUGH WAS NOTED OVER THE CENTRAL ROCKIES WHICH WAS HELPING TO TRIGGER THE DEVELOPMENT OF CONVECTION OVER THE WESTERN FRINGES OF THE GOODLAND FORECAST AREA. FORECAST FOCUS IS CENTERED ON INCREASING CHANCES FOR SEVERE WEATHER ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA ON TUESDAY AS WELL AS HEAVY RAIN POTENTIAL GENERALLY ALONG AND NORTH OF INTERSTATE 70 THROUGH WEDNESDAY. AFOREMENTIONED SHORTWAVE TROUGH WILL INDUCE LEE CYCLOGENESIS ACROSS SOUTHEAST COLORADO OVERNIGHT. STRONG H85 NOCTURNAL JET WITH FAVORABLE TRAJECTORIES WILL AID IN TRANSPORTING GULF MOISTURE RAPIDLY NORTHWARD OVERNIGHT. THIS WILL RESULT IN ADVECTION OF UPPER 50S/LOW 60S DEWPOINTS INTO THE EASTERN PORTION OF THE FORECAST AREA FOR THE DAY TUESDAY. AS THE DAY PROGRESS...H7-H5 LAPSE RATES WILL STEEPEN TO 7-8 C/KM RESULTING IN SBCAPE VALUES PUSHING 2000 J/KG. BUFR POINT SOUNDINGS WOULD INDICATE SUB 1KM LCL VALUES. PER THE NAM...NARROW AXIS OF 0-1KM HELICITY VALUES OF 150-200 M^2/S^2 WHICH WOULD BE SUPPORTIVE OF TORNADOES GENERALLY ALONG AND EAST OF A LINE FROM MCCOOK TO QUINTER. ADDITIONALLY...HEAVY RAIN IS A DEFINITE CONCERN AS MIXING RATIOS OF 12-14 G/KG WILL CONTINUE TO BE ADVECTED INTO THE AREA FROM THE SOUTHEAST. CURRENT FLASH FLOOD GUIDANCE WOULD INDICATE ROUGHLY TWO INCHES OF PRECIP WOULD BE NEEDED OVER A SIX HOUR PERIOD TO GENERATE HYDRO CONCERNS. GIVEN LONGER DURATION OF THIS EVENT...WILL HOLD OFF ON HOISTING A FLOOD/FLASH FLOOD WATCH THOUGH IT WOULDN'T SURPRISE ME ONE BE TO HAVE LOCALIZED FLOODING ISSUES OVER THE NEXT FEW DAYS. PRECIP WILL COME TO AN END FROM WEST TO EAST WEDNESDAY AS THE MID/UPPER LOW DEEPENS AND CONTINUES TO SHIFT EASTWARD INTO EASTERN KANSAS. HOWEVER...STRONG NORTHWESTERLY WINDS WILL INCREASE IN RESPONSE TO THE TIGHTENING PRESSURE GRADIENT. A WIND ADVISORY APPEARS HIGHLY LIKELY BUT WILL HOLD OFF FOR NOW GIVEN POTENTIAL FOR SEVERE CONVECTION TOMORROW. TEMPS WEDNESDAY WILL LIKELY REMAIN IN THE MID TO UPPER 50S ACROSS THE NORTHWEST HALF OF THE FORECAST AREA WHICH WILL RESULT IN A RAW DAY WHEN COMBINED WITH THE SHOWERS AND STRONG WINDS. MID/UPPER RIDGE BUILDS INTO THE CENTRAL HIGH PLAINS ON THURSDAY ALLOWING TEMPS TO REBOUND TO NEAR CLIMO. QUICK MOVING SHORTWAVE TROUGH WILL CAUSE THE RIDGE TO BREAK DOWN THURSDAY NIGHT AND WILL PROVIDE FOCUS FOR ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY OVER THE NORTHEAST HALF OF THE FORECAST AREA THROUGH THE DAY FRIDAY. BROADER RIDGE BUILDS BACK IN FOR THE MEMORIAL DAY WEEKEND AS ANOTHER MID/UPPER TROUGH BEGINS TO DEVELOP OVER THE WESTERN CONUS. WITH RIDGING IN PLACE...TEMPS WILL WARM INTO THE MID TO UPPER 80S BY SUNDAY. LARGE SPREAD AMONGST AVAILABLE GUIDANCE WITH REGARD TO TEMPS ON MEMORIAL DAY ITSELF. OPERATIONAL GFS MOVES A COLD FRONT THROUGH THE REGION SUNDAY NIGHT RESULTING IN MAX TEMPS ON MONDAY IN THE UPPER 60S/LOW 70S. MEANWHILE...THE EC HOLDS THE TROUGH/SURFACE FRONT BACK TO THE WEST RESULTING IN TEMPS ACROSS THE REGION IN THE MID 90S TO JUST OVER 100 DEGREES. GIVEN THIS HIGH DEGREE OF UNCERTAINTY...HAVE OPTED TO FOLLOW THE GEFS MEAN RESULTING IN TEMPS IN THE UPPER 70S TO LOW 80S. FOLTZ && .AVIATION... 506 PM MDT MON MAY 23 2011 FOR THE 00Z TAFS...THUNDERSTORMS ARE EXPECTED NEAR THE TAF SITES THIS EVENING AND INTO TUESDAY. OUTFLOW FROM THUNDERSTORMS COULD LEAD TO BRIEF GUSTY WINDS...AS WELL AS A TEMPORARY WIND SHIFTS BEFORE RETURNING TO THE PREVAILING DIRECTION. AS A LOW LEVEL JET BRINGS MORE MOISTURE INTO THE REGION OVERNIGHT...CEILINGS ARE EXPECTED TO DECREASE TO MVFR AND LATER IFR...AND MODERATE RAIN WILL BECOME MORE LIKELY. BY MID MORNING...THE POSSIBILITY FOR SEVERE THUNDERSTORMS WILL INCREASE AND BE MORE LIKELY AT KMCK THAN KGLD. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 23, 4:56 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 356 PM MDT MON MAY 23 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 356 PM MDT MON MAY 23 2011 /456 PM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP OVER EASTERN COLORADO AND WESTERN KANSAS THIS AFTERNOON BEFORE SPREADING EAST AND INCREASING IN COVERAGE ACROSS THE REST OF THE TRI-STATE AREA LATE THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY THROUGH WEDNESDAY ACROSS THE TRI-STATE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY EVENING...PRIMARILY OVER NORTHWEST KANSAS AND SOUTHWEST NEBRASKA. TORNADOES...LARGE HAIL...AND STRONG WINDS WILL BE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE TRI-STATE AREA THURSDAY NIGHT AND FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT BUT ANY REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.
In the hours before
Special weather statement, May 23, 5:28 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 528 PM CDT MON MAY 23 2011 KSZ002-232300- RAWLINS- 528 PM CDT MON MAY 23 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF BEARDSLEY...MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3980 10088 3957 10114 3965 10135 3991 10118 TIME...MOT...LOC 2228Z 207DEG 5KT 3966 10120 024
Special weather statement, May 23, 5:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MDT MON MAY 23 2011
COZ091-232330-
KIT CARSON COUNTY-
453 PM MDT MON MAY 23 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BURLINGTON...MOVING NORTHEAST AT
15 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3957 10222 3957 10205 3939 10205 3930 10213
3939 10233
TIME...MOT...LOC 2253Z 211DEG 12KT 3943 10217
024Special weather statement, May 23, 6:07 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MDT MON MAY 23 2011
KSZ013-232345-
SHERMAN-
507 PM MDT MON MAY 23 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...
AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EDSON...MOVING EAST AT 10
MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3919 10173 3933 10172 3940 10139 3928 10139
3918 10139
TIME...MOT...LOC 2308Z 267DEG 8KT 3928 10162
024Local storm report, May 23, 6:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 6 N ATWOOD 39.90N 101.04W
05/23/2011 E1.00 INCH RAWLINS KS TRAINED SPOTTER
&&
CJSLocal storm report, May 23, 6:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 11 N ATWOOD 39.97N 101.04W
05/23/2011 E1.75 INCH RAWLINS KS TRAINED SPOTTER
&&
JMARTINLocal storm report, May 23, 6:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 14 N ATWOOD 40.01N 101.04W
05/23/2011 E1.00 INCH HITCHCOCK NE TRAINED SPOTTER
&&
JMARTINThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:48 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 57 min |
| May 23, 8:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 60 min |
| May 23, 8:38 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 44 min |
| May 23, 9:38 PM CDT | Special Weather Statement | GLD | Cheyenne | 37 min |
| May 24, 2:22 AM CDT | Special Weather Statement | GLD | Wichita | 23 min |
| May 24, 2:58 AM CDT | Special Weather Statement | GLD | Logan | 32 min |
| May 24, 3:17 AM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 19 min |
| May 24, 3:48 AM CDT | Special Weather Statement | GLD | Sheridan | 27 min |
| May 24, 4:17 AM CDT | Special Weather Statement | GLD | Logan | 28 min |
| May 24, 4:49 AM CDT | Special Weather Statement | GLD | Gove | 26 min |
| May 24, 5:30 AM CDT | Special Weather Statement | GLD | Gove | 30 min |
| May 24, 12:22 PM CDT | Flash Flood Watch | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 22 hr |
| May 24, 2:53 PM CDT | Special Weather Statement | GLD | Sherman | 22 min |
| May 24, 3:22 PM CDT | Tornado Warning | GLD | Sherman | 23 min |
| May 24, 3:23 PM CDT | Special Weather Statement | GLD | Wallace | 37 min |
| May 24, 3:25 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 65 min |
| May 24, 3:28 PM CDT | Special Weather Statement | GLD | Greeley | 32 min |
| May 24, 3:47 PM CDT | Tornado Warning | GLD | Sherman | 28 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 18 min |
| May 24, 3:53 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| May 24, 4:03 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 57 min |
| May 24, 4:10 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 35 min |
| May 24, 4:28 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Logan, Rawlins, Sheridan, Sherman and 2 more | 62 min |
| May 24, 4:48 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 18 min |
| May 24, 4:49 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas | 41 min |
| May 24, 5:07 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins | 38 min |
| May 24, 5:14 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 48 min |
| May 24, 5:30 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 60 min |
| May 24, 5:31 PM CDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 3 hr |
| May 24, 5:52 PM CDT | Special Weather Statement | GLD | Gove, Logan, Sheridan, Thomas | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.